MAUDE Adverse Event Report: NALU MEDICAL, INC NALU NEUROSTIMULATION SYSTEM; PERIPHERAL NERVE STIMULATOR

NALU MEDICAL, INC NALU NEUROSTIMULATION SYSTEM; PERIPHERAL NERVE STIMULATOR
Model Number 71005
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Implant Pain (4561)
Date of Event 02/24/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient's pain symptoms seem to have manifested after sustaining a fall.It is unclear how the nalu components were affected by that fall as the xray imaging did not show any clear issues with migration or fractures of the internal components.Patient reported that the original nerve pain that nalu was treating remains present but is not as intense when the nalu system is active.It is suspected that the patient's pain symptoms are directly related to external trauma that adversely affected the implanted components.
 
Event or Problem Description
The patient was implanted with a nalu peripheral nerve stimulator system on (b)(6) 2024 to treat lower back pain.The implantable pulse generator (ipg) was implanted in the lower back area with 2 leads implanted on the right side of the back.Immediately after activation of the system, the patient reported pain symptoms decreased from (b)(6) down to (b)(6).At some point in 2024 the patient sustained a fall and was evaluated in a local emergency department, date is unknown.After the fall the patient noted that there was intense pain symptoms while the nalu system was activated.Troubleshooting was able to isolate the symptoms to one of the nalu leads and that lead was removed from programming.The patient continued to use the stimulator with a single lead for approximately one month before then reporting return of the pain symptoms while using the stimulator.Patient ceased using the nalu system completely due to the increased pain while using it, even with very low levels of stimulation.Xray imaging was done and was not conclusive in identifying the cause of the pain symptoms.On (b)(6) 2025 a full system explant took place.

Brand Name
NALU NEUROSTIMULATION SYSTEM
Common Device Name
PERIPHERAL NERVE STIMULATOR
Manufacturer (Section D)
NALU MEDICAL, INC
2320 faraday ave
suite 100
carlsbad CA 92008
Manufacturer (Section G)
NALU MEDICAL, INC
2320 faraday ave
suite 100
carlsbad CA 92008 7241
Manufacturer Contact
rebecca hess
2320 faraday ave
suite 100
carlsbad, CA 92008-7241
7604482360
MDR Report Key21724462
Report Number3015425075-2025-00094
Device Sequence Number18514458
Product Code GZF
UDI-Device Identifier00812537036137
UDI-Public(01)00812537036137(11)231025(17)261025
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K183579
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model Number71005
Device Catalogue Number71005
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2025
Initial Report FDA Received Date03/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown